Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 26, 2021, 11:03 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 11:03 AM EDT (15:03 UTC)
- Expired
- May 27, 2021, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
161 WHUS73 KMQT 261503 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1103 AM EDT Wed May 26 2021 LSZ251-267-262315- /O.CON.KMQT.GL.W.0016.000000T0000Z-210527T0000Z/ Grand Marais to Whitefish Point MI- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 1103 AM EDT Wed May 26 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft occurring. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border and Grand Marais to Whitefish Point MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ221-248-250-262315- /O.NEW.KMQT.SC.Y.0057.210526T1503Z-210527T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240-241-261800- /O.EXT.KMQT.SC.Y.0056.000000T0000Z-210526T1800Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 1103 AM EDT Wed May 26 2021 /1003 AM CDT Wed May 26 2021/ ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... * WHAT...Northwest winds around 15 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Black River to Ontonagon MI and Saxon Harbor WI to Black River MI. * WHEN...Until 2 PM EDT /1 PM CDT/ this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242-243-262100- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210526T2100Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 6 ft occurring. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-262315- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0300Z/ Eagle River to Manitou Island MI- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245>247-261800- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210526T1800Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Manitou Island to Point Isabelle MI, Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-262315- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0000Z/ Huron Islands to Marquette MI- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-262315- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0600Z/ Marquette to Munising MI- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-262315- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0900Z/ Munising to Grand Marais MI- 1103 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and waves 6 to 9 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
2 follow-up statements
799 WHUS73 KMQT 262105 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 505 PM EDT Wed May 26 2021 LSZ242-243-262215- /O.EXP.KMQT.SC.Y.0056.000000T0000Z-210526T2100Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below advisory criteria. $$ LSZ251-267-270000- /O.CON.KMQT.GL.W.0016.000000T0000Z-210527T0000Z/ Grand Marais to Whitefish Point MI- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 505 PM EDT Wed May 26 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and waves 8 to 10 ft occurring. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border and Grand Marais to Whitefish Point MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ221-248-250-270300- /O.CON.KMQT.SC.Y.0057.000000T0000Z-210527T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-270300- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0300Z/ Eagle River to Manitou Island MI- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 2 to 5 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-270000- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0000Z/ Huron Islands to Marquette MI- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-270515- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0600Z/ Marquette to Munising MI- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-270515- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0900Z/ Munising to Grand Marais MI- 505 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
083 WHUS73 KMQT 270153 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 953 PM EDT Wed May 26 2021 LSZ251-270900- /O.EXB.KMQT.SC.Y.0056.210527T0200Z-210527T0900Z/ Grand Marais to Whitefish Point MI- 953 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 5 to 8 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-270600- /O.EXT.KMQT.SC.Y.0057.000000T0000Z-210527T0600Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 953 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-270300- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0300Z/ Eagle River to Manitou Island MI- 953 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 2 to 5 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-270600- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0600Z/ Marquette to Munising MI- 953 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Waves 2 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-270900- /O.CON.KMQT.SC.Y.0056.000000T0000Z-210527T0900Z/ Munising to Grand Marais MI- 953 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Waves 3 to 6 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 26, 7:37 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 26, 7:37 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
737 AM EDT Wed May 26 2021
.SHORT TERM...(Today and tonight)
Issued at 344 AM EDT WED MAY 26 2021
Satellite and radar imagery shows that precipitation has moved out
of the U.P. early this morning, as the initial cold front has moved
to the southeast. A secondary cold front is set to move through the
area later this morning, bringing with it northwesterly winds that
should keep the eastern U.P. fairly cool today. Breezy conditions
are expected across the U.P., but expected the strongest gusts to be
in the east, particularly the traditional eastern northwest lake-
effect snow belts. Don't expect a normal diurnal temperature curve
today in these belts either, as the winds and CAA should help to
cool the temperatures throughout the day. One fire weather concern
is that the minimum RHs today could get to the low to mid 30
percents in the south central and west, as the CAA and dry air
behind the cold front is expected to drop the dewpoints throughout
the day and increase the dewpoint depression. However, wind gusts
in this area today should only be getting to 20 to 25 mph, and highs
are expected to be in the 50s in the west; only Menominee county is
expected to have temperatures skirting the mid 60s as the cold front
will more than likely reach this area of our CWA last. Some partly
cloudy to mostly cloudy conditions could be seen over us later this
morning once the clouds associated with the primary cold front this
morning move out east, as the satellite shows a lower level cloud
deck moving towards us, and should arrive later this morning. This
cloud deck should dissipate later this afternoon from west to east
as mixing and sunshine erode the clouds away.
Tonight, CAA is expected to continue as winds turn north and
northeasterly and weaken. RHs don't look to make a full recovery
tonight, which, given the dry air (PWATs are expected to be in the
10th percentile tonight), may cause some more noteworthy fire
weather concerns Thursday. Otherwise, some frost does look possible
across some of the interior areas tonight, especially in the
interior west, where lows are predicted to get below freezing.
Therefore, it may be prudent to cover up any frost sensitive plants
tonight, and to do other frost preventative measures as one would
deem necessary. Skies may go from clear to partly cloudy,
particularly near the WI border as a low pressure to south of us
continues eastward.
.LONG TERM...(Thursday through Tuesday)
Issued at 459 AM EDT WED MAY 26 2021
As a mid-level trof currently extending from Hudson Bay to the Upper
Mississippi Valley shifts to se Canada by Thu morning, much cooler
air will surge southward into the Upper Great Lakes today thru Thu,
sending temps well blo normal. Meanwhile, a shortwave over the
northern U.S. Rockies today will also shift e, moving across the
Upper Mississippi Valley to the southern Great Lakes on Fri. With
associated sfc low passing well s of here, this wave will work to
hold the cool air mass over the fcst area thru Fri, though
increasing sunshine will allow for some warming over Thu. Over the
next few days, this cool air mass will offer up frosty nights or
even a freeze on any night that has a lack of cloud cover. Sharp mid-
level ridging will reach the western Great Lakes region on Sat in
advance of the next trof shifting e to Manitoba and the Dakotas.
This will allow temps to trend upward over the weekend, but still
remaining slightly on the cool side of normal. The trof will reach
the Upper Great Lakes early next week. Then, during the remainder of
next week, the GFS/CMC/ECMWF ensemble means have all trended weaker
with mean troffing that had been indicated over the Great Lakes
region. End result should be temps generally around the early June
normals next week. As for pcpn, while there have been some areas of
rainfall over the last couple of days, a widespread, soaking
rainfall is needed across Upper MI to alleviate dry conditions that
have dominated over the last several weeks. Over the eastern U.P.
long term dryness has that area under moderate drought conditions.
Unfortunately, no widespread pcpn events are on the horizon thru
next week. With the shortwave reaching the western Great Lakes on
Fri, most, if not all, of the associated pcpn will pass s of Upper
MI. The Memorial Day holiday weekend looks dry overall, but the next
shortwave approaching early next week will bring an opportunity of
isold to perhaps sct shra Sun and/or Memorial Day, but again, no
widespread pcpn. Another shortwave may reach the Great Lakes
midweek, bringing the next chc of pcpn at that time.
Beginning Thu, high clouds will thicken over the area as shortwave
moves from the Dakotas toward the Upper Mississippi Valley. With
a cool air mass established over the area, these thickening clouds
will further aid unseasonably cool conditions across the area as
daytime heating will be more limited. Expect high temps in the 40s
near Lake Superior and low-mid 50s F inland. With regard to the
shortwave and pcpn potential, trends from the last day of model
runs tends to support fcst thinking from 24hrs ago that most, if
not all, of the pcpn would likely pass by to the s of the fcst
area. 00z model runs either keep all pcpn s of the fcst area or
only brush Menominee County with rain. This dry scenario seems
reasonable as the main thermal gradient where isentropic ascent
will be maximized is well s of the area. Meanwhile, very dry low-
level air emanating from high pres over northern Ontario will work
to erode the northern edge of the lighter pcpn on the northern
side of the pcpn shield. Should end up with a sharp gradient btwn
steady rain and dry conditions. This fcst issuance will only hang
on to pcpn mention over about the south half of Menominee County
Thu aftn/evening. If clouds begin to thin out from the n Thu
night, which is looking more likely now, there will be some frost
or even a freeze. Min temps should be as low as the upper 20s/lwr
30s F across much of the interior w.
Whatever high clouds linger to start Fri will clear out. With
abundant sunshine, temps will push toward 60F in the interior. N to
ne winds will hold temps back to the 40s close to Lake Superior. Mix
down of drier air aloft will result in RH inland from Lake Superior
falling to as low as around 20pct. Although conditions are cool, low
RH and winds gusting to 15-20mph will heighten fire wx concerns
during the aftn. With sfc high pres ridging from James Bay to
western Upper MI Fri night, stage will be set for a chilly night
under clear skies. A very dry column, precipitable water around 0.15
to 0.25 inches or roughly around 25pct of normal, will enhance the
radiational cooling. Expect widespread frost across the interior
with a freeze over a large portion of the interior west half of
Upper MI. Traditional cold spots will likely fall into the mid 20s
F.
Will be a nice start to the holiday weekend on Sat. After the early
morning frost/chill, the day will become pleasant under full sun and
temps rebounding into the 60s F. It will be cooler along the Great
Lakes. Similar to Fri, mix down of drier air aloft will result in RH
falling to as low as around 20pct in the interior. Fortunately,
winds will be a little lighter than Fri, but with a second dry day
in a row, fire wx concerns will be heightened.
Next shortwave trof will reach the Upper Lakes Sun/Mon. Could be
some isold/sct -shra Sun and/or Memorial Day. Given what should be
limited coverage, it appears at this point that most locations will
see a dry holiday weekend. High temps Sun and Memorial Day will
generally be in the upper 60s to lwr 70s F away from local cooling
near the Great Lakes. Should see a dry day on Tue before next
shortwave arriving midweek brings a chc of -shra at that time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 736 AM EDT WED MAY 26 2021
An MVFR cloud deck is moving over the area today as a secondary cold
front is starting to move over Upper Michigan. This MVFR cloud deck
should be around 2 kft, although it's possible for it to dip below 2
kft for an hour or two too at each of the TAF sites. Drier air aloft
is expected to move into the area later today; thus, the clouds are
expected to clear out by the afternoon hours. Winds across the CWA
have been fairly gusty, particularly at KCMX. Expect these gusty
conditions to slowly diminish throughout the day. By tonight, expect
much more benign weather conditions.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 344 AM EDT WED MAY 26 2021
Fog should be finished over the US portions of the lake early this
morning. Meanwhile, expect westerly winds across the lake gusting 20
to 30 knots to become northwesterly, with a few northwesterly gale
force gusts up to 35 knots possible across the eastern lake possible
this afternoon. However, expect wind speeds to decrease across the
central and western lake this afternoon. Expect winds to gust to 20
knots or less across the entire lake by midnight tonight. On
Thursday, there might be some northeasterly winds gusting up to 25
knots near Duluth, MN as these winds funnel down the western end of
the lake. Otherwise, expect wind gusts to remain 20 knots or
less.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement through this evening for MIZ006.
Beach Hazards Statement from noon EDT today through this evening
for MIZ005.
Lake Superior...
Gale Warning until 8 PM EDT this evening for LSZ251-267.
Lake Michigan...
None.
&&
SHORT TERM...TAP
LONG TERM...Rolfson
AVIATION...TAP
MARINE...TAPHazardous weather outlook, May 26, 5:22 AM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 522 AM EDT Wed May 26 2021 MIZ001>007-009>014-084-085-271200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 522 AM EDT Wed May 26 2021 /422 AM CDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight There is a high swim risk for the Lake Superior beaches of Marquette and Alger counties today. See the latest Surf Zone Forecast and Beach Hazards Statement for more details. There is a moderate swim risk for the Lake Michigan beaches of Schoolcraft County today. See the Latest Surf Zone Forecast for more details. Minor lakeshore flooding and minor beach erosion are possible along the Lake Superior beaches east of Munising this afternoon and early evening. Patchy frost is expected across the interior of west and central Upper Michigan tonight. Temperatures may fall below freezing over interior western Upper Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a moderate swim risk for the Lake Superior beaches of Alger County on Thursday. See the Latest Surf Zone Forecast for more details. Patchy frost is possible across interior western Upper Michigan Thursday night. Widespread frost is expected across the interior of Upper Michigan Friday night. A freeze is likely across interior western Upper Michigan where temperatures may fall to as low as the mid 20s. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-271200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 522 AM EDT Wed May 26 2021 /422 AM CDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Some northwest gale force gusts to 35 knots are expected over eastern Lake Superior today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-271200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 522 AM EDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:18 PM EDT | Special Marine Warning | MQT | 87 min | |
| May 25, 8:32 PM EDT | Special Weather Statement | MQT | Delta, Menominee | 58 min |
| May 25, 8:57 PM EDT | Special Marine Warning | MQT | 63 min | |
| May 25, 9:23 PM EDT | Special Weather Statement | MQT | Delta | 52 min |
| May 25, 9:30 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Delta, Menominee | 45 min |
| May 25, 9:36 PM EDT | Special Marine Warning | MQT | 54 min | |
| May 25, 10:00 PM EDT | Special Weather Statement | MQT | Schoolcraft | 30 min |
| May 26, 5:23 AM EDT | Beach Hazards Statement | MQT | Alger, Marquette | 17 hr |
| May 26, 7:10 AM EDT | Gale Warning | MQT | 13 hr | |
| May 26, 3:44 PM EDT | Frost Advisory | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more | 16 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.